Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A result on the singularities of matrix functions


Author: William T. Reid
Journal: Quart. Appl. Math. 35 (1977), 293-296
MSC: Primary 34B05
DOI: https://doi.org/10.1090/qam/442340
MathSciNet review: 442340
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ F\left( t \right) = F\left( {{t_1},...,{t_p}} \right)$ an $ n \times n$ complex-valued matrix function which is continuous on an open neighborhood of $ {t^0} = \left( {{t_\alpha }^0} \right)\left( {\alpha = 1,...,p} \right)$ and singular at $ {t^0}$ there is presented a necessary and sufficient condition for $ F\left( t \right)$ to be non-singular on a deleted neighborhood of $ {t^0}$. If, in addition, $ F(t)$ is differentiate at $ {t^0}$ then a corollary to this criterion yields a differential condition that is sufficient for such isolation of a point of singularity. Applications of corollary are given, including in particular for $ n = 1$ the correction of a result stated by George and Gunderson [1].


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34B05

Retrieve articles in all journals with MSC: 34B05


Additional Information

DOI: https://doi.org/10.1090/qam/442340
Article copyright: © Copyright 1977 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website